MAUDE Adverse Event Report: COOK INC ULT8.5-8.5-26-NUCL-B-RH; FAD, STENT, URETERAL

COOK INC ULT8.5-8.5-26-NUCL-B-RH; FAD, STENT, URETERAL
Model Number G48180
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E3: occupation: radiology tech.H3: device evaluation anticipated but not yet begun; awaiting device return.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the flexible stiffening cannula included in the ultrathane cope nephroureterostomy set separated inside the catheter.During placement of the nephroureterostomy stent, the flexible stiffening cannula was difficult to remove from the stent.The stent and stiffening cannula were removed together from the patient over the wire guide.Significant force was then required to extract the cannula from the stent; and, in the process, a portion of the stiffening cannula separated.To complete the procedure, the stent was successfully placed in the patient without the stiffening cannula.No unintended portion of the device remains in the patient.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Additional information: d9 - date returned to mfg.Investigation ¿ evaluation: it was reported that the flexible stiffening cannula included in the ultrathane cope nephroureterostomy set separated inside the catheter.During placement of the nephroureterostomy stent, the flexible stiffening cannula was difficult to remove from the stent.The stent and stiffening cannula were removed together from the patient over the wire guide.Significant force was then required to extract the cannula from the stent; and, in the process, a portion of the stiffening cannula separated.To complete the procedure, the stent was successfully placed in the patient without the stiffening cannula.No unintended portion of the device remains in the patient.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of documentation including the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, specifications, and quality control procedures, as well as a visual inspection and dimensional verification of the returned device, were conducted during the investigation.The ultrathane cope nephroureterostomy set was not returned; only the supplied blue flexible stiffener was received in a used and damaged condition.The investigation confirmed that the hub had separated from the shaft and showed evidence of material elongation.The portion that was not elongated measured within acceptable range.Because the catheter was not provided, verification of dimensional tolerances for the catheter could not be performed.The findings of this investigation revealed no evidence to suggest the device was manufactured out of specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhr for the reported complaint device lot and the related subassembly lots did not reveal any related quality control discrepancies.A complaint history search identified no other events reported for the related failure mode.Based on the available information, cook has concluded that there is no evidence suggesting nonconforming product exists either in house or in the field.Cook also reviewed product labeling.The product ifu, [t_nucl_rev5] ¿cope nephroureterostomy stents".Provides the following information: "precautions: a ptfe-coated wire guide must be used with this product.Activate hydrophilic coating, if present, by wetting surface of device with sterile water or saline.For best results, maintain wetted condition of device during placement.Based on the information provided, inspection of the returned device, and the results of the investigation, cook has concluded that component failure unrelated to manufacturing or design deficiencies contributed to this incident.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ULT8.5-8.5-26-NUCL-B-RH
Common Device Name
FAD, STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key23099872
Report Number1820334-2025-01162
Device Sequence Number9503526
Product Code FAD
UDI-Device Identifier00827002481800
UDI-Public(01)00827002481800(17)280611(10)16639271
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K171603
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG48180
Device Catalogue NumberULT8.5-8.5-26-NUCL-B-RH
Device Lot Number16639271
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2025
Supplement Date Received by Manufacturer03/30/2026
Initial Report FDA Received Date09/19/2025
Supplement Report FDA Received Date04/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown